Excessive Heat, Tulsa
- When
- July 9, 6:00 AM CST to July 10, 7:00 PM CST
- Where
- Tulsa forecast zone
- Injuries
- 5 direct, 0 indirect
- Reported by
- Official NWS Observations
- Coordinates
- 36.121, -95.941 (the zone’s center; the record gives no point)
High temperatures from 100 to 102 degrees combined with high humidity resulted in a period of excessive heat across Tulsa County with daytime heat index values of 105 to 110 degrees. Overnight temperatures remained in the upper 70s and 80s and therefore provided little relief from the heat.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS TSA wrote it up.
High temperatures from 100 to 102 degrees combined with high humidity resulted in a period of excessive heat across Tulsa County with daytime heat index values of 105 to 110 degrees. Overnight temperatures remained in the upper 70s and 80s and therefore provided little relief from the heat. Emergency personnel responded to at least five heat-related issues in Tulsa during this period.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before the first event at Jul 9, 5:36 AM CST, 24 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
636 AM CDT TUE JUL 9 2013
.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM.
VFR THROUGH THE PERIOD SITES KTUL/KRVS/KMLC/KXNA/KFYV/KFSM.
VFR AT SITE KBVO...THROUGH TODAY AND MUCH OF TONIGHT.
RISK OF THUNDER LATE TONIGHT AFTER 09Z WITH WEAK FRONT
IN THE VICINITY PROMPTED PROB30 TSRA.
&&
.PREV DISCUSSION... /ISSUED 348 AM CDT TUE JUL 9 2013/
DISCUSSION...
HOT AND HUMID CONDITIONS WILL PERSIST WITH A GRADUAL UPTICK IN
AFTERNOON TEMPERATURES TODAY AND WEDNESDAY AS VEERING LOW LEVEL
FLOW PUSHES THE THERMAL RIDGE EASTWARD. DEWPOINT FORECASTS WILL
BE KEY WITH REGARDS TO EXCESSIVE HEAT CRITERIA...AND CHOSE TO
FOLLOW NEAR PERSISTENCE FOR THESE VALUES TODAY WITH HIGHER VALUES
WEDNESDAY AFTERNOON AS MOISTURE POOLS AHEAD OF THE WEAK COLD
FRONT. THE RESULTANT HEAT INDEX VALUES WARRANTED THE EXPANSION OF
THE CURRENT HEAT ADVISORY. URBAN EFFECTS WILL LIKELY KEEP MUCH OF
TULSA COUNTY SUFFICIENTLY WARM TONIGHT TO UPGRADE TO AN EXCESSIVE
HEAT WARNING.
THE WEAK COLD FRONT AND/OR CONVECTIVE OUTFLOW WILL APPROACH THE
KS/OK BORDER LATE TONIGHT WITH A CORRESPONDING LOW CHANCE OF
STORMS. THE BOUNDARY WILL SAG A BIT FURTHER SOUTHWARD ON
WEDNESDAY...AND LIKELY FOCUS ISOLATED TO SCATTERED LATE AFTERNOON
STORMS. THE FORECAST T/TD SPREADS WILL BE SUFFICIENT FOR STRONG
DOWNBURST WINDS WITH ANY STORMS. THE BOUNDARY WILL CONTINUE TO
SAG SOUTHWARD WEDNESDAY NIGHT...BEFORE BECOMING MORE N/S ORIENTED
INTO THURSDAY AS PRESSURE FALLS STRENGTHEN TO OUR WEST. THIS
BOUNDARY WILL CONTINUE TO SERVE AS A FOCUS FOR AT LEAST ISOLATED
STORMS THROUGH FRIDAY. THE POST FRONTAL DRYING...ALONG WITH
FALLING THICKNESS VALUES ASSOCIATED WITH A WEAK UPPER LOW FEATURE
ROTATING TO OUR SOUTH...WILL ALLOW THE WEEKEND FORECAST TO BE LESS
HOT. DISCREPANCIES EXIST REGARDING THE PLACEMENT AND STRENGTH OF
THE UPPER HIGH BY EARLY NEXT WEEK...WITH THIS FORECAST SIDING
TOWARD THE HOTTER SCENARIO.
&&
.PRELIMINARY POINT TEMPS/POPS...
TUL 99 77 101 75 / 0 10 20 20
FSM 96 76 100 76 / 0 0 20 10
MLC 96 74 99 75 / 0 10 10 10
BVO 99 74 100 71 / 0 10 20 20
FYV 93 71 96 71 / 0 10 20 20
BYV 93 73 95 71 / 10 10 20 20
MKO 97 73 99 74 / 0 10 20 20
MIO 97 75 99 72 / 0 20 20 20
F10 97 74 100 74 / 0 10 20 10
HHW 94 73 98 75 / 10 10 10 10
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...EXCESSIVE HEAT WARNING UNTIL 8 PM WEDNESDAY FOR OKZ060.
HEAT ADVISORY UNTIL 7 PM TUESDAY FOR OKZ054-OKZ055-OKZ056-OKZ057-
OKZ058-OKZ059-OKZ061-OKZ062-OKZ063-OKZ064-OKZ067.
HEAT ADVISORY FROM 9 AM WEDNESDAY TO 8 PM WEDNESDAY FOR OKZ054-
OKZ055-OKZ056-OKZ057-OKZ058-OKZ059-OKZ061-OKZ062-OKZ063-
OKZ064-OKZ065-OKZ066-OKZ067-OKZ068-OKZ069-OKZ070-OKZ071-
OKZ072-OKZ073-OKZ074-OKZ075-OKZ076.
AR...HEAT ADVISORY FROM 9 AM WEDNESDAY TO 8 PM WEDNESDAY FOR ARZ019-
ARZ020-ARZ029.
&&
SHORT TERM...21
LONG TERM....05
AVIATION...21HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 515 AM CDT TUE JUL 9 2013 ARZ001-002-010-011-019-020-029-OKZ049-053>076-101000- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 454 AM CDT TUE JUL 9 2013 THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...TODAY AND TONIGHT. DANGEROUS HEAT. RISK...ELEVATED. AREA...NORTHEAST OKLAHOMA. ONSET...TODAY. DISCUSSION... HOT AND HUMID WEATHER WILL PUSH HEAT INDEX VALUES TO AROUND 105 THIS AFTERNOON FOR MANY LOCATIONS IN NORTHEAST OKLAHOMA. IT WILL BE SLIGHTLY COOLER IN SOUTHEAST OKLAHOMA AND NORTHWEST ARKANSAS. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... SPOTTER ACTIVATION NOT EXPECTED. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. WEDNESDAY...THUNDERSTORM POTENTIAL...DANGEROUS HEAT POTENTIAL. THURSDAY...THUNDERSTORM POTENTIAL...DANGEROUS HEAT POTENTIAL. FRIDAY...THUNDERSTORM POTENTIAL. SATURDAY...NO HAZARDS. SUNDAY...NO HAZARDS. MONDAY...NO HAZARDS. EXTENDED DISCUSSION... HOT AND HUMID CONDITIONS WILL PERSIST INTO THURSDAY OVER EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. A WEAK FRONTAL BOUNDARY WILL DRIFT SOUTH FROM KANSAS INTO NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS WEDNESDAY. THIS BOUNDARY WILL BE THE FOCUS FOR POSSIBLE THUNDERSTORM DEVELOPMENT WEDNESDAY AND THURSDAY. DUE TO THE HIGH MOISTURE CONTENT OF THE ATMOSPHERE...A COUPLE ISOLATED SEVERE STORMS CAN NOT BE RULED OUT. TEMPERATURES WILL MODERATE SOME THURSDAY...WITH NEAR NORMAL TEMPERATURES FOR THE WEEKEND. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.
The national radar mosaic for the moment the first event began.
1 excessive heat. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oklahoma in 2013Every state in 2013This day in weather historyWarnings in Oklahoma, July 2013
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 471726.